Alert archive / Michigan / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 40, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 24, 2025, 2:32 PM EDT for 4 counties in Michigan. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2025, 2:32 PM EDT (18:32 UTC)
- Expired
- Jul 24, 2025, 3:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Arenac County, MI, Gladwin County, MI, Iosco County, MI, Ogemaw County, MI
The radar
The NCL Michigan radar (KAPX), 111 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:40 PM EDT | TSTM WND DMG | 2 Nnw Alger, MI | Emergency manager reported multiple trees down blocking roads in Moffatt Twp on Maple Ridge Rd near M-33. Also noted trees down across other parts of Arenac and Ogemaw counties. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted.
358
WUUS53 KAPX 241832
SVRAPX
MIC011-051-069-129-241930-
/O.NEW.KAPX.SV.W.0040.250724T1832Z-250724T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
232 PM EDT Thu Jul 24 2025
The National Weather Service in Gaylord has issued a
* Severe Thunderstorm Warning for...
Arenac County in northern Michigan...
Central Gladwin County in northern Michigan...
Ogemaw County in northern Michigan...
Iosco County in northern Michigan...
* Until 330 PM EDT.
* At 232 PM EDT, severe thunderstorms were located along a line
extending from near Rifle River State Park to near Alger to near
Wooden Shoe Village, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Emergency management reported trees and power lines down
in northwest Gladwin county.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Alger and Skidway Lake around 235 PM EDT.
Sterling, Long Lake, Maple Ridge, and Hale around 240 PM EDT.
Whittemore and Plainfield Township around 245 PM EDT.
Omer, Twining, Turner, and National City around 250 PM EDT.
Standish around 255 PM EDT.
Tawas City around 300 PM EDT.
East Tawas and Au Gres around 305 PM EDT.
Au Sable and Tawas Point State Park around 310 PM EDT.
Other locations impacted by these severe thunderstorms include
Prescott, Wilber, and Sid Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4433 8330 4422 8343 4422 8349 4418 8351
4418 8356 4405 8358 4405 8365 4399 8368
4400 8383 4391 8391 4391 8404 4400 8405
4400 8417 4390 8417 4390 8458 4413 8440
4419 8431 4443 8416 4451 8377 4452 8327
TIME...MOT...LOC 1832Z 265DEG 36KT 4435 8400 4410 8416 4404 8433
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cornish6 follow-up statements
922
WWUS53 KAPX 241838
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
238 PM EDT Thu Jul 24 2025
MIC011-051-069-129-241930-
/O.CON.KAPX.SV.W.0040.000000T0000Z-250724T1930Z/
Arenac MI-Gladwin MI-Ogemaw MI-Iosco MI-
238 PM EDT Thu Jul 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR ARENAC...NORTHEASTERN GLADWIN...EASTERN OGEMAW AND IOSCO
COUNTIES...
At 237 PM EDT, severe thunderstorms were located along a line
extending from near Rifle River State Park to Alger to near Wooden
Shoe Village, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Emergency management reported trees and power lines down in
northwest Gladwin county.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Alger, Sterling, Maple Ridge, Whittemore, and Hale around 245 PM
EDT.
Omer, Twining, Turner, Plainfield Township, and National City
around 250 PM EDT.
Standish around 255 PM EDT.
East Tawas, Tawas City, and Au Gres around 305 PM EDT.
Tawas Point State Park around 310 PM EDT.
Au Sable around 315 PM EDT.
Oscoda around 320 PM EDT.
Other locations impacted by these severe thunderstorms include
Prescott, Wilber, and Sid Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4433 8330 4422 8343 4422 8349 4418 8351
4418 8356 4405 8358 4405 8366 4399 8368
4400 8383 4391 8391 4391 8404 4400 8405
4400 8417 4390 8417 4390 8450 4407 8437
4417 8424 4446 8402 4451 8377 4452 8327
TIME...MOT...LOC 1837Z 270DEG 36KT 4435 8395 4410 8411 4404 8428
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cornish916
WWUS53 KAPX 241851
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
251 PM EDT Thu Jul 24 2025
MIC011-051-069-129-241930-
/O.CON.KAPX.SV.W.0040.000000T0000Z-250724T1930Z/
Arenac MI-Gladwin MI-Ogemaw MI-Iosco MI-
251 PM EDT Thu Jul 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR ARENAC...EAST CENTRAL GLADWIN...SOUTHEASTERN OGEMAW AND IOSCO
COUNTIES...
At 250 PM EDT, severe thunderstorms were located along a line
extending from Plainfield Township to near Maple Ridge to near
Sterling, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management reported trees and power lines down in
northwest Gladwin county.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
East Tawas, Tawas City, Standish, Sterling, Omer, Twining, Turner,
and National City around 255 PM EDT.
Au Gres and Tawas Point State Park around 300 PM EDT.
Oscoda and Au Sable around 305 PM EDT.
Other locations impacted by these severe thunderstorms include
Prescott, Wilber, and Sid Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4433 8330 4422 8343 4422 8349 4418 8351
4418 8356 4405 8358 4405 8366 4399 8368
4400 8383 4391 8391 4391 8404 4400 8405
4400 8417 4390 8417 4390 8433 4411 8417
4423 8402 4441 8389 4451 8377 4452 8327
TIME...MOT...LOC 1850Z 270DEG 43KT 4435 8367 4413 8387 4400 8405
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cornish213
WWUS53 KAPX 241903
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
303 PM EDT Thu Jul 24 2025
MIC051-129-241912-
/O.CAN.KAPX.SV.W.0040.000000T0000Z-250724T1930Z/
Gladwin MI-Ogemaw MI-
303 PM EDT Thu Jul 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GLADWIN AND
SOUTHEASTERN OGEMAW COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 4433 8330 4422 8343 4422 8349 4418 8351
4418 8356 4405 8358 4405 8366 4402 8369
4399 8368 4400 8383 4391 8391 4391 8404
4400 8405 4407 8400 4422 8383 4451 8360
4452 8327
TIME...MOT...LOC 1902Z 263DEG 39KT 4444 8345 4419 8363 4402 8386
$$
MIC011-069-241930-
/O.CON.KAPX.SV.W.0040.000000T0000Z-250724T1930Z/
Arenac MI-Iosco MI-
303 PM EDT Thu Jul 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR ARENAC AND IOSCO COUNTIES...
At 302 PM EDT, severe thunderstorms were located along a line
extending from near Wurtsmith Airfield to near National City to near
Omer, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management reported trees and power lines down in
northwest Gladwin county.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Oscoda, East Tawas, Tawas City, Au Gres, Au Sable, Omer, Wurtsmith
Airfield, and Tawas Point State Park around 305 PM EDT.
Other locations impacted by these severe thunderstorms include Wilber
and Sid Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4433 8330 4422 8343 4422 8349 4418 8351
4418 8356 4405 8358 4405 8366 4402 8369
4399 8368 4400 8383 4391 8391 4391 8404
4400 8405 4407 8400 4422 8383 4451 8360
4452 8327
TIME...MOT...LOC 1902Z 263DEG 39KT 4444 8345 4419 8363 4402 8386
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cornish198
WWUS53 KAPX 241913
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
313 PM EDT Thu Jul 24 2025
MIC011-069-241930-
/O.CON.KAPX.SV.W.0040.000000T0000Z-250724T1930Z/
Arenac MI-Iosco MI-
313 PM EDT Thu Jul 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL ARENAC AND EASTERN IOSCO COUNTIES...
At 312 PM EDT, severe thunderstorms were located along a line
extending from near Oscoda to near Tawas Point State Park to near Au
Gres, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management reported trees and power lines down in
northwest Gladwin county.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Au Gres around 320 PM EDT.
Other locations impacted by these severe thunderstorms include
Wilber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4433 8330 4422 8343 4422 8349 4418 8351
4418 8356 4405 8358 4405 8365 4402 8369
4399 8368 4400 8383 4391 8391 4391 8404
4405 8394 4422 8371 4436 8356 4451 8345
4452 8327
TIME...MOT...LOC 1912Z 259DEG 34KT 4446 8325 4418 8349 4402 8376
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cornish361
WWUS53 KAPX 241920
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
320 PM EDT Thu Jul 24 2025
MIC011-069-241930-
/O.CON.KAPX.SV.W.0040.000000T0000Z-250724T1930Z/
Arenac MI-Iosco MI-
320 PM EDT Thu Jul 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN ARENAC AND EASTERN IOSCO COUNTIES...
At 319 PM EDT, severe thunderstorms were located along a line
extending from 8 miles east of Oscoda to near Tawas Point State Park
to Au Gres, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management reported trees and power lines down in
northwest Gladwin county
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
northeastern Arenac and eastern Iosco Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4433 8330 4422 8343 4422 8349 4418 8351
4418 8356 4405 8358 4405 8366 4402 8369
4399 8368 4400 8383 4403 8383 4409 8378
4413 8370 4422 8359 4452 8336 4452 8327
TIME...MOT...LOC 1919Z 265DEG 36KT 4447 8317 4419 8341 4403 8368
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cornish081
WWUS53 KAPX 241923
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
323 PM EDT Thu Jul 24 2025
MIC011-069-241933-
/O.EXP.KAPX.SV.W.0040.000000T0000Z-250724T1930Z/
Arenac MI-Iosco MI-
323 PM EDT Thu Jul 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARENAC AND
EASTERN IOSCO COUNTIES WILL EXPIRE AT 330 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 4433 8330 4422 8343 4422 8349 4418 8351
4418 8356 4405 8358 4405 8366 4402 8369
4399 8368 4400 8383 4403 8383 4409 8378
4413 8370 4422 8359 4452 8336 4452 8327
TIME...MOT...LOC 1923Z 270DEG 36KT 4447 8315 4419 8339 4403 8366
$$
CornishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:19 PM EDT, 13 minutes earlier. Its key messages:
- -Showers and storms continue this afternoon across northern lower Michigan. Severe storms and torrential rainfall possible, with damaging winds and localized flooding as primary hazards. -Cooler and drier with another round of Canadian wildfire smoke into Friday. -Shower and thunder chances Saturday, with drier conditions and warm temperatures Sunday.
Area forecast discussion, Jul 24, 2:19 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
219 PM EDT Thu Jul 24 2025
.KEY MESSAGES...
-Showers and storms continue this afternoon across northern
lower Michigan. Severe storms and torrential rainfall
possible, with damaging winds and localized flooding as primary
hazards.
-Cooler and drier with another round of Canadian wildfire smoke into
Friday.
-Shower and thunder chances Saturday, with drier conditions and
warm temperatures Sunday.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 219 PM EDT Thu Jul 24 2025
Current Overview / Pattern Synopsis:
Diffuse frontal boundary approaching northern Michigan from the NW,
with an impressive convective response zipping across the Tip of the
Mitt this morning, leading to an outflow boundary being draped
across NW lower in its wake. Anticipating storm coverage to only
increase through the afternoon as instability maximizes. The front
will slowly make its way through the region through the evening as
surface high pressure over Minnesota forces in a cooler airmass from
the northwest and convective processes drive the front farther south
and east. Cooler and less moist air will settle in tonight, leading
to a much more calm day on Friday.
Forecast Summary:
Ongoing robust convection over northern lower will continue to
spread south and east with time as the aforementioned outflow
boundary moves south and east. Subtle warm nose aloft over central
Michigan suggests that storm coverage will favor northeast lower,
riding a subtle instability gradient into that neck of the woods.
PWATs approaching 2.00" and the potential for echo training will
continue the risk for torrential rainfall with these storms into
northeast lower... would not be surprising for someone to bag 3.00"+
of rainfall by the time all is said and done this evening. As far as
severe storm potential goes... favorable ingredients will generally
move to the east, with ample convective cloud debris introducing
some capping with time. The south and eastward progression of these
storms remains in question, especially south of M-32. Nonetheless,
with ample shear in place, primary concerns will be gusty winds,
though as we saw earlier, anything that manages to organize into a
linear mode does pose a non-zero tornado risk. As such, SPC has
upgraded northern lower into a Slight Risk for severe storms.
Generally, storm coverage will decrease late this afternoon into the
evening as a post-convective stable layer builds in and dewpoints
trend downward.
Rain chances will be on the decrease through tonight as the front
clears to the south and east and instability wanes. While not
exactly a fresh airmass, dewpoints near 60 are going to feel crisp
in comparison to the ongoing 72 to 77 dewpoints (yuck, that's
heinous) across northern lower. The issue is going to be that
in the wake of this front, wildfire smoke will filter in on the
backside of this system. As such, in conjunction with Michigan
EGLE, will be issuing an Air Quality Alert for eastern upper at
3pm today, and across northern lower beginning at 3am tonight...
expiring at 11:59pm Friday.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 219 PM EDT Thu Jul 24 2025
Thermal-driven area of high pressure will meander around from our
southeast to our southwest over the course of the period. For us, we
will be on the periphery of this system, leading to potential
disturbance passages... and conceptually, this is a favorable MCS
pattern if the waves can align with a stationary frontal boundary
that will serve as the barrier between the core of the heat / "corn
sweat" driven humidity with dewpoints in the 70s and 80s... and the
cooler air north of this region. First such wave looks to pass
Saturday, bringing us a chance for some showers and storms. Warmer
air quickly builds on the heels of this wave's passage Sunday and
Monday (highs well into the 80s, perhaps lower 90s). Longer range
guidance wants to bring another wave through the region Monday into
Tuesday, which would probably be accompanied by showers and storms
with its passage. Trends are pointing toward a considerable cooldown
toward the middle - end of next week, with highs in the 70s,
accompanied by occasional shower chances.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 136 PM EDT Thu Jul 24 2025
Showers/ storms will continue to track through the region this
afternoon into the evening with gusty winds and heavy rain
(possibly reducing visibilities) at times. Westerly winds will
decrease and turn northerly through the night becoming calm/
light. Chances for patchy fog develop into the morning hours
with any fog development expected to burn off as the sun rises
in the morning.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Air Quality Alert from 3 AM Friday to 1 AM EDT Saturday for
MIZ016>018-020>036-041-042-098-099.
Heat Advisory until 8 PM EDT this evening for MIZ036-041-042.
Air Quality Alert until midnight EDT Friday night for
MIZ086>088-095>097.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LHZ349.
&&
SHORT TERM...HAD
LONG TERM...HAD
AVIATION...NSCHazardous weather outlook, Jul 24, 2:31 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Gaylord MI 231 PM EDT Thu Jul 24 2025 MIZ016>018-020>036-041-042-086>088-095>099-251845- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 231 PM EDT Thu Jul 24 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. There is a chance of thunderstorms through this evening, particularly across northern lower Michigan. Severe storms are possible, with damaging winds as the primary hazard. Torrential rainfall may also lead to flooding concerns. Hot and humid weather is expected across the Saginaw Bay area, with heat indices exceeding 100 degrees. Please see the latest Heat Advisories for more information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms Satuday across northern Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any reports of strong storms or rainfall totals are appreciated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-251845- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 231 PM EDT Thu Jul 24 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. There is a chance of thunderstorms through this evening, particularly across Lake Michigan and Lake Huron. Severe storms are possible, with damaging winds as the primary hazard. Torrential rainfall is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms Satuday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any reports of strong storms or rainfall totals are appreciated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Jul 24, 1:14 PM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
114 PM EDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM Tstm Wnd Dmg 5 NNW Riggsville 45.64N 84.65W
07/24/2025 Cheboygan MI Law Enforcement
Numerous trees down on road with visible
funnel reported. Potential tornado damage.
Time estimated via radar.
&&Special weather statement, Jul 24, 1:50 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Gaylord MI
150 PM EDT Thu Jul 24 2025
MIZ035-241830-
Ogemaw MI-
150 PM EDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN OGEMAW COUNTY THROUGH
230 PM EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clear Lake, or near St. Helen, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated. Weak rotation has also been observed on
radar with this storm.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rose City, Clear Lake, Lupton, Rose Township, Selkirk, and Rifle
River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4431 8435 4436 8437 4439 8437 4445 8428
4451 8404 4451 8389 4431 8389
TIME...MOT...LOC 1750Z 253DEG 34KT 4436 8429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CornishSpecial weather statement, Jul 24, 1:52 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Gaylord MI
152 PM EDT Thu Jul 24 2025
MIZ018-024-241830-
Presque Isle MI-Alpena MI-
152 PM EDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ALPENA AND
SOUTHEASTERN PRESQUE ISLE COUNTIES THROUGH 230 PM EDT...
At 152 PM EDT, Doppler radar was tracking a strong thunderstorm near
Posen, or 9 miles southwest of Presque Isle Light, moving northeast
at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Presque Isle Light, Presque Isle, Posen, Thompsons Harbor State Park,
Cathro, and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4513 8361 4523 8373 4539 8349 4539 8347
4533 8341 4528 8333 4523 8335 4520 8331
TIME...MOT...LOC 1752Z 238DEG 31KT 4523 8362
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CornishLocal storm report, Jul 24, 2:01 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
201 PM EDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM Tstm Wnd Dmg 3 SSE Traverse City 44.72N 85.58W
07/24/2025 Grand Traverse MI Emergency Mngr
Emergency manager relayed a report from the
public of numerous trees down and a roof
ripped off a silo. Delayed report, time
estimated via radar.
&&
JLDLocal storm report, Jul 24, 2:07 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
207 PM EDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Tstm Wnd Dmg 3 SSE Traverse City 44.72N 85.58W
07/23/2025 Grand Traverse MI Emergency Mngr
Corrects previous tstm wnd dmg report from 3
SSE Traverse City. Emergency manager relayed
a report from the public of numerous trees
down and a roof ripped off a silo. Delayed
report, time estimated via radar.
&&Special weather statement, Jul 24, 2:15 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Gaylord MI
215 PM EDT Thu Jul 24 2025
MIZ034-035-041-042-241845-
Arenac MI-Gladwin MI-Roscommon MI-Ogemaw MI-
215 PM EDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ARENAC...GLADWIN...
SOUTHERN OGEMAW AND SOUTHEASTERN ROSCOMMON COUNTIES THROUGH 245 PM
EDT...
At 214 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from West Branch to near Beaverton. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alger, Gladwin, West Branch, Beaverton, Skidway Lake, Hockaday,
Skeels, Winegars, Twin Lakes Area, Wooden Shoe Village, Selkirk,
Nester Township, and Bowmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4416 8461 4432 8446 4433 8390 4383 8433
4383 8436 4381 8437 4381 8460
TIME...MOT...LOC 1814Z 265DEG 28KT 4429 8423 4391 8459
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CornishThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:00 PM EDT | Special Marine Warning | APX | 104 min | |
| Jul 23, 8:36 PM EDT | Special Marine Warning | APX | 86 min | |
| Jul 23, 8:47 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau, Manistee, Wexford | 43 min |
| Jul 23, 9:00 PM EDT | Special Marine Warning | APX | 58 min | |
| Jul 23, 9:19 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Leelanau, Missaukee, Wexford | 41 min |
| Jul 23, 9:36 PM EDT | Special Marine Warning | APX | 58 min | |
| Jul 23, 9:41 PM EDT | Special Weather Statement | APX | Emmet | 34 min |
| Jul 23, 9:43 PM EDT | Special Weather Statement | APX | Mackinac | 47 min |
| Jul 23, 9:48 PM EDT | Special Weather Statement | APX | Cheboygan | 42 min |
| Jul 23, 9:53 PM EDT | Special Weather Statement | APX | Kalkaska | 37 min |
| Jul 23, 10:16 PM EDT | Special Weather Statement | APX | Crawford, Roscommon | 29 min |
| Jul 24, 2:42 AM EDT | Heat Advisory | APX | Arenac, Gladwin, Iosco | 16 hr |
| Jul 24, 2:44 AM EDT | Small Craft Advisory | APX | 12 hr | |
| Jul 24, 9:58 AM EDT | Special Marine Warning | APX | 92 min | |
| Jul 24, 10:48 AM EDT | Severe Thunderstorm Warning | APX | Charlevoix, Emmet | 42 min |
| Jul 24, 11:25 AM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Emmet, Mackinac | 50 min |
| Jul 24, 11:28 AM EDT | Special Marine Warning | APX | 62 min | |
| Jul 24, 11:34 AM EDT | Tornado Warning | APX | Cheboygan | 31 min |
| Jul 24, 12:09 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Otsego | 66 min |
| Jul 24, 12:12 PM EDT | Special Marine Warning | APX | 44 min | |
| Jul 24, 12:39 PM EDT | Special Marine Warning | APX | 66 min | |
| Jul 24, 12:41 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 64 min |
| Jul 24, 1:08 PM EDT | Special Marine Warning | APX | 37 min | |
| Jul 24, 1:42 PM EDT | Special Marine Warning | APX | 93 min | |
| Jul 24, 1:50 PM EDT | Special Weather Statement | APX | Ogemaw | 40 min |
| Jul 24, 1:52 PM EDT | Special Weather Statement | APX | Presque Isle | 38 min |
| Jul 24, 2:15 PM EDT | Special Weather Statement | APX | Gladwin | 30 min |
| Jul 24, 2:16 PM EDT | Small Craft Advisory | APX | 8 hr | |
| Jul 24, 2:45 PM EDT | Special Marine Warning | APX | 2 hr | |
| Jul 24, 3:00 PM EDT | Flash Flood Warning | APX | Alpena, Presque Isle | 108 min |
| Jul 24, 3:14 PM EDT | Special Marine Warning | APX | 91 min | |
| Jul 24, 4:41 PM EDT | Special Marine Warning | APX | 43 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.